Related Experiment Video
Updated: May 15, 2026

Induction of Drug-Induced, Autoimmune Hepatitis in BALB/c Mice for the Study of Its Pathogenic Mechanisms
Published on: May 29, 2020
Acute liver toxicity due to methylprednisolone: consider this diagnosis in the context of autoimmunity
1Service d'hépato-gastroentérologie, CHU de Limoges, 2, avenue Martin-Luther-King, 87042 Limoges, France. pcarrier@hotmail.fr
Abstract:
The occurrence of corticosteroid-induced hepatitis is a rare event that has been recently described in the literature. We report the case of an acute cytolytic hepatitis in a patient treated with methylprednisolone for multiple sclerosis associated with an autoimmune thyroid dysfunction. After ruling out other etiologies, we concluded that the acute liver injury was due to steroids, and we analyzed the specific circumstances in the literature where methylprednisolone may have been responsible for acute hepatitis.
Related Concept Videos
Autoimmune Disorders
Concept and Mechanism of Autoimmune Diseases
The immune system...
Drug Toxicity: Allergic Reactions
Graves' Disease I: Introduction
Graves Disease II: Pathophysiology
Effect of Hepatic Disease on Pharmacokinetics: Pathophysiologic Assessment and Liver Function Test
Pulmonary Tuberculosis I
Causative Organism
The primary infectious agent causing tuberculosis is Mycobacterium tuberculosis, a slow-growing, acid-fast, aerobic rod that exhibits sensitivity to heat and ultraviolet light. Instances of Mycobacterium bovis and Mycobacterium avium contributing to the development of TB infection are rare.
Mode of...
